MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,CRKSCRW FT III; SCREW, FIXATION, BONE

ARTHREX, INC. SUTR ANCH,CRKSCRW FT III; SCREW, FIXATION, BONE
Model Number SUTR ANCH,CRKSCRW FT III
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported during a rotator cuff repair procedure, the surgeon inserted ar-1928sf-3 lot: 13256588 suture anchor, into the humerus as he was screwing down the suture anchor the implant broke in half.The surgeon used a second ar-1928sf-3, same lot number and the same issue occurred.All broken fragment were removed.The surgeon used a punch and tap in the same insertion site, the case was completed by inserting 2-additional ar-1928sf-3 suture anchors different lot numbers.
 
Additional Manufacturer Narrative
Complaint confirmed.Two unpackaged ar-1928sf-3 devices were received for investigation.Visual inspection identified that only two threads remained along the first of the returned ar-1928sf-3 driver, and the corkscrew anchor at the distal end of the second driver had split at the third thread.It was reported that the bone quality encountered was "hard", and it was relayed that no bone preparation had been used.The observed condition is consistent with inadequate bone preparation prior to use.

Brand Name
SUTR ANCH,CRKSCRW FT III
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12333137
Report Number1220246-2021-03523
Device Sequence Number4068049
Product Code HWC
UDI-Device Identifier00888867023727
UDI-Public00888867023727
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberSUTR ANCH,CRKSCRW FT III
Device Catalogue NumberAR-1928SF-3
Device Lot Number13256588
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1